Medication that can change hair colour or texture
A study carried out by scientists at the University of Melbourne in Australia has shown that some drugs or treatments can alter the colour or appearance of your hair... Which products does this concern and, most importantly, what effect does this have on your hair?
As you know, most medication can have side effects. But did you know that they can make your hair thicker, curlier, or change it from brown to red? Of course not. These effects can be caused by skin care treatments, the contraceptive pill, antidepressants or even ibuprofen.
The medication that can change the colour or texture of your hair is often used in dermatology to treat skin problems such as psoriasis and acne, caused by retinoid and acitretin. These components can play a part in hair colour change, and tend to make it go darker. They can also cause hair to thicken.
Other medication can cause hair to fall out. This is the case for epilepsy treatments (which can also make hair go curly), antidepressants such as Prozac (but hair stops falling out at the end of the treatment), progesterone-based contraceptive pills or even ibuprofen (though this side effect is quite rare).
But don’t go throwing all of your medication in the bin just yet! All of these changes can be reversed. Simply speak to your doctor, who will change your medication or lower the dosage.
Learn more :